MAUDE Adverse Event Report: BIOSENSE WEBSTER INC SMARTABLATE¿ SYSTEM IRRIGATION PUMP (US); CARDIAC ABLATION PERCUTANEOUS CATHETER

BIOSENSE WEBSTER INC SMARTABLATE¿ SYSTEM IRRIGATION PUMP (US); CARDIAC ABLATION PERCUTANEOUS CATHETER
Catalog Number M490008
Medical Device Problem Code Device Alarm System (1012)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/14/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The hardware investigation has begun but it has not been completed at this time.When the investigational analysis has been completed, a supplemental 3500a report will be submitted.Still pending is the manufactured date.Therefore, a supplemental report will be submitted to update.Manufactured date.Manufacturer's reference # (b)(4).
 
Event or Problem Description
It was reported that a patient underwent an atrial fibrillation (afib) paroxysmal procedure with a smartablate¿ system irrigation pump (us) and ¿air bubbles undetected¿ event occurred.It was reported that there were bubbles observed in the smartablate¿ irrigation tubing set that were not caught by the smartablate¿ system irrigation pump (us) bubble sensors.The physician noticed them floating downstream close to the catheter hub.The stopcock was immediately turned off to the patient/catheter.The smartablate¿ irrigation tubing set was flushed several times using highest flow setting, but the flushing was unsuccessful to remove the bubbles.The smartablate¿ irrigation tubing set was exchanged and the procedure was completed without patient consequences.The bubble issue described in the event was assessed as not reportable.Bubbles in the tubing set can be an expected part of procedure set up, and flushing should be performed in order to remove the bubbles.A safety feature of the pump is in place in order to stop flow if air is detected.The issue of the air bubbles being undetected by the pump as no error message or alarm was generated by the pump was assessed as a reportable malfunction under the pump.
 
Additional Manufacturer Narrative
On 10/31/2019, it was noticed that the concomitant product was inadvertently omitted from the 3500a initial mdr submitted to fda on 10/31/2019.The product has now been added to concomitant med products.Manufacturer's reference # (b)(4).
 
Additional Manufacturer Narrative
Initially it was reported that there were bubbles observed in the smartablate¿ irrigation tubing set that were not caught by the smartablate¿ system irrigation pump (us) bubble sensors.However, additional information was received on (b)(6)2019 and it was reported that the pump bubble sensor did initially detect the bubbles and that they were seen downstream as well.It was also reported that the pump has been operating normally, as the same pump was used since the original complaint and no other issues have been reported.Service was declined.Since the pump bubble sensor did initially detect the bubbles, this event was reassessed as not reportable.However, since it as already been reported to the fda, any additional updates received will continue to be reported.Additionally, on (b)(6)2018 , the date of manufacture for the smartablate¿ system irrigation pump (us) was received indicating the date of manufacture was (b)(6)2019 , therefore, device manufacture date.Device manufacture date has been populated.Also, on (b)(6)2019 , the certificate of conformance (coc) was reviewed.It was verified that the device was manufactured in accordance with documented specification and procedures.Manufacturer's reference #(b)(4).
 
Additional Manufacturer Narrative
Correction: there was a typo in the h10.Addnl.Manf.Narrative/corrctve data of the supplemental 3500a report submitted on(b)(6)2019.The typo is to be corrected from ¿(b)(6)2018 ¿ to ¿(b)(6)2019 ¿.Correction: h6.Method codes, h6.Result codes, and h6.Conclusion codes were inadvertently omitted in the supplemental 3500a submitted on (b)(6)2019.The following codes have now been added: h6.Method codes ¿analysis of production records (3331)¿ and ¿device not returned (4114)¿, h6.Result codes ¿no findings available (3221)¿, and h6.Conclusion codes ¿no problem detected (67)¿.Manufacturer's reference # pc-000573815.

Brand Name
SMARTABLATE¿ SYSTEM IRRIGATION PUMP (US)
Common Device Name
CARDIAC ABLATION PERCUTANEOUS CATHETER
Manufacturer (Section D)
BIOSENSE WEBSTER INC
33 technology drive
irvine CA 92618
MDR Report Key9264053
Report Number2029046-2019-03832
Device Sequence Number2055067
Product Code LPB
UDI-Device Identifier04260166371093
UDI-Public04260166371093
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
P990071/S017
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 10/14/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberM490008
Initial Date Received by Manufacturer 10/31/2019
Supplement Date Received by Manufacturer10/31/2019
11/07/2019
12/17/2019
Initial Report FDA Received Date10/31/2019
Supplement Report FDA Received Date10/31/2019
11/20/2019
01/09/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SMARTABLATE IRR TUBE SET.